How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Hasan Your Own Question
Dr. Hasan
Dr. Hasan, Doctor
Category: Medical
Satisfied Customers: 8630
Experience:  MBBS, FCPS, with experience in all fields of medicine and surgery
28983357
Type Your Medical Question Here...
Dr. Hasan is online now

I am taking modafinil 200 mg daily. I wonder if this medicine

Resolved Question:

Hi I am taking modafinil 200 mg daily. I wonder if this medicine increases blood pressure and if so how much normally? I have a pretty high blood pressure anyway, around 90-100 bpm.
On modafinil 200 mg per day my resting pulse is 110-120 bpm.
DO I need to worry about this?
Moreover, I have been taking cocaine( synthetic cocaine) for about a month. I have quit since two days and will not go back. I am just worried if the drug has caused permanent heart damage due to one month of use.
Please let me know and provide me advice.
Kind regards
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Hasan replied 2 years ago.
Hi, Thanks for your question. I'm Dr. Hasan and I'll try to help you. When you say 90 to 100, Do you mean blood pressure or heart rate? If it's blood pressure, is it upper one or lower one? Regards
Customer: replied 2 years ago.

I don't know. Its measured with a pulse watch around the chest.

Customer: replied 2 years ago.

I don't know I measure my bpm with a wrist band and clock.

Expert:  Dr. Hasan replied 2 years ago.
Thanks a lot for your input. I am sorry to hear about your problem. I am going to address your primary concern but later you can ask anything you want. So basically you are having high heart rate. Modafinil can cause heart rate problems because it is known to disturb heart rhythm disorder. We call it arrhythmia. It is not necessary that you have arrhythmia because simple anxiety can cause high heart rate. There can be other disorders like thyroid hormones related problems which can cause high resting heart rate but they are least likely in your case. Cocaine doesn't interact with modafinil but still it can cause high heart rate itself. The point is what you should do now? You should see your doctor and get your EKG done. It will clarify that you have any heart rhythm disorder or not. If you don't have then your doctor can investigate you accordingly. If you don't have any symptoms like chest pain etc then you should go to your doctor by appointment (but earliest possible) but if you have anything like chest pain etc then you should go to ER. I hope this is not the case, I have just mentioned as a precaution. So to conclude, you should be concerned about this but not stressed. I wish you good luck and that you get well soon. My goal is to provide you with excellent service – if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always. Regards
Customer: replied 2 years ago.

ok. how much does modafininil usually increase heart rate by?

Expert:  Dr. Hasan replied 2 years ago.
It can increase heart rate in any dosage in susceptible people. You are taking the right and recommended dosage. So even at this normal dosage one can get high heart rate. I wish you good luck and that you get well soon. My goal is to provide you with excellent service – if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always. Regards
Dr. Hasan and 3 other Medical Specialists are ready to help you